Patient Comments: Primary Sclerosing Cholangitis - Symptoms

Question:

What symptoms did you experience with primary sclerosing cholangitis? Submit Your Comment

Comment from: Ruth, 45-54 (Patient) Published: April 17

I was diagnosed with primary sclerosing cholangitis (PSC) almost 2 years ago. I had extreme pain in the lower part of my abdomen on the right hand side. I was admitted to the hospital but was discharged 4 days later with no diagnosis, just an assumption that it was a kidney infection. Two admissions later and in total a five week stay in hospital I was diagnosed. My consultant said due to colitis I should have yearly scans, and that was almost 2 years ago!

Comment from: Kevin, 55-64 Male (Patient) Published: June 26

Extreme itching, fatigue and bloated stomach are my symptoms of primary sclerosing cholangitis.

Comment from: M66Maryann, 45-54 Female (Patient) Published: May 30

Before being diagnosed with primary sclerosing cholangitis (PSC), I had extreme fatigue for at least 18 months. My liver enzymes were also high for at least a year. Severe itching ensued. I could not function normally. After breaking down in tears at my doctor's office, telling them that I believed I had a liver problem, they ordered an MRI which indicated Klatskin tumor or PSC. This was about 2 months ago. Itching is currently controlled with cholestyramine. Several other medications failed. I have good days and bad days.

Comment from: Jason, 45-54 Male (Patient) Published: February 07

My early symptoms of primary sclerosing cholangitis were constant pain from pressure when wearing seatbelt in car (for at least 10 years). Then it progressed to discomfort in organs surrounding liver, possibly due to liver inflammation. Then gradual loss of energy, severe skin itching and yellowing.

QUESTION

Liver disease refers to any abnormal process that affects the liver. See Answer

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.

CONTINUE SCROLLING FOR RELATED SLIDESHOW